MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM, INC. MERIT LAUREATE HYDROPHILIC GLIDEWIRE, 0.035 X 260CM TIP LENGTH 3CM; WIRE, GUIDE CATHETER

MERIT MEDICAL SYSTEM, INC. MERIT LAUREATE HYDROPHILIC GLIDEWIRE, 0.035 X 260CM TIP LENGTH 3CM; WIRE, GUIDE CATHETER
Model Number LWSTDA35260EXVD
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Approx 10 cm section of glidewire proximal to tip separated from core and remained in left anterior tibial artery when wire was removed.Required angioplasty and snare device for removal of remaining wire fragment, requiring add'l imaging with iodinated contrast media.Diagnosis or reason for use: angiography and peripheral intervention.Is the product compounded? no; is the product over-the-counter? no.

Brand Name
MERIT LAUREATE HYDROPHILIC GLIDEWIRE, 0.035 X 260CM TIP LENGTH 3CM
Common Device Name
WIRE, GUIDE CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEM, INC.
south jordan UT 84095
MDR Report Key8203194
Report NumberMW5082673
Device Sequence Number16711062
Product Code DQX
UDI-Device Identifier00884450033302
UDI-Public(01)00884450033302(17)210930(10)
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberLWSTDA35260EXVD
Device Catalogue NumberG03330
Device Lot NumberK1432015
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight42